Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 7, 2016, 9:36 PM EST for Gadsden County, Leon County, Florida. It took effect at Feb 8, 2016, 4:19 AM EST. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2016, 9:36 PM EST (02:36 UTC)
- In effect from
- Feb 8, 2016, 4:19 AM EST
- Expired
- Feb 9, 2016, 11:20 PM EST
- In force
- 43 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ochlockonee River near Concord (CR 12) (CONF1).
- Action stage
- 33 ft
- Minor stage
- 36 ft
- Moderate stage
- 38 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02328522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
606 WGUS42 KTAE 080236 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 936 PM EST SUN FEB 7 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC039-073-090000- /O.NEW.KTAE.FL.W.0016.160208T1200Z-160209T0000Z/ /CONF1.1.ER.160208T1200Z.160208T1200Z.160208T1800Z.NO/ 936 PM EST SUN FEB 7 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Ochlockonee River near Concord (CR 12). * From Monday morning until Monday night. * At 9:00 PM Sunday the stage was 35.6 feet. * Minor flooding is forecast. * Flood stage is 36.0 feet. * Forecast: The river is expected to rise to flood stage Monday morning. * Impact: At 36.0 feet: Primary access to homes along county highway 12 on the east bank of the river in Leon County may become restricted. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
6 follow-up statements
445 WGUS82 KTAE 080922 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 422 AM EST MON FEB 8 2016 ...The Flood Warning continues for the following rivers in Florida... Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC039-073-090922- /O.EXT.KTAE.FL.W.0016.160208T0919Z-160209T2100Z/ /CONF1.1.ER.160208T0830Z.160208T1800Z.160209T1500Z.NO/ 422 AM EST MON FEB 8 2016 ...Flood Warning extended until Tuesday afternoon...The Flood Warning continues for the Ochlockonee River near Concord (CR 12). * From early this morning until Tuesday afternoon. * At 4:00 AM Monday the stage was 36.0 feet. * Minor flooding is occurring and forecast to continue. * Flood stage is 36.0 feet. * Forecast: The river will continue rising to near 36.5 feet by this afternoon. The river will fall below flood stage tomorrow afternoon. * Impact: At 36.0 feet: Primary access to homes along county highway 12 on the east bank of the river in Leon County may become restricted. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
536 WGUS82 KTAE 081442 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 AM EST MON FEB 8 2016 ...The Flood Warning continues for the following rivers in Florida... Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC039-073-091442- /O.EXT.KTAE.FL.W.0016.000000T0000Z-160210T1800Z/ /CONF1.1.ER.160208T0830Z.160209T0600Z.160210T1200Z.NO/ 942 AM EST MON FEB 8 2016 ...Flood Warning extended until Wednesday afternoon...The Flood Warning continues for the Ochlockonee River near Concord (CR 12). * Until Wednesday afternoon. * At 9:00 AM Monday the stage was 36.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 36.0 feet. * Forecast: The river will continue rising to near 36.6 feet by after midnight tomorrow. The river will fall below flood stage Wednesday morning. * Impact: At 36.0 feet: Primary access to homes along county highway 12 on the east bank of the river in Leon County may become restricted. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
333 WGUS82 KTAE 090031 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 731 PM EST MON FEB 8 2016 ...The Flood Warning continues for the following rivers in Florida... Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC039-073-100031- /O.EXT.KTAE.FL.W.0016.000000T0000Z-160210T1200Z/ /CONF1.1.ER.160208T0830Z.160209T0600Z.160210T0600Z.NO/ 731 PM EST MON FEB 8 2016 The Flood Warning continues for the Ochlockonee River near Concord (CR 12). * Until Wednesday morning. * At 7:00 PM Monday the stage was 36.4 feet. * Minor flooding is occurring and is forecast to continue. * Flood stage is 36.0 feet. * Forecast: The river will continue rising to near 36.5 feet until shortly after midnight tomorrow. The river will then fall below flood stage early Wednesday morning. * Impact: At 36.0 feet: Primary access to homes along county highway 12 on the east bank of the river in Leon County may become restricted. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
489 WGUS82 KTAE 091511 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1011 AM EST TUE FEB 9 2016 ...The Flood Warning continues for the following rivers in Florida... Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC039-073-101200- /O.CON.KTAE.FL.W.0016.000000T0000Z-160210T1200Z/ /CONF1.1.ER.160208T0830Z.160209T0400Z.160210T0600Z.NO/ 1011 AM EST TUE FEB 9 2016 The Flood Warning continues for the Ochlockonee River near Concord (CR 12). * Until Wednesday morning. * At 9:00 AM Tuesday the stage was 36.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 36.0 feet. * Forecast: The river will continue to fall to below flood stage by after midnight tomorrow. * Impact: At 36.0 feet: Primary access to homes along county highway 12 on the east bank of the river in Leon County may become restricted. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
557 WGUS82 KTAE 100052 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 752 PM EST TUE FEB 9 2016 ...The Flood Warning continues for the following rivers in Florida... Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC039-073-100839- /O.EXT.KTAE.FL.W.0016.000000T0000Z-160210T0839Z/ /CONF1.1.ER.160208T0830Z.160209T0400Z.160210T0239Z.NO/ 752 PM EST TUE FEB 9 2016 The Flood Warning continues for the Ochlockonee River near Concord (CR 12). * Until late tonight. * At 7:00 PM Tuesday the stage was 36.1 feet. * Minor flooding is occurring. * Flood stage is 36.0 feet. * Forecast: The river will continue to fall to below flood stage by late tonight. * Impact: At 36.0 feet: Primary access to homes along county highway 12 on the east bank of the river in Leon County may become restricted. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
422 WGUS82 KTAE 100420 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1120 PM EST TUE FEB 9 2016 ...The Flood Warning is cancelled for the following rivers in Florida... Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC039-073-100450- /O.CAN.KTAE.FL.W.0016.000000T0000Z-160210T0839Z/ /CONF1.1.ER.160208T0830Z.160209T0400Z.160210T0300Z.NO/ 1120 PM EST TUE FEB 9 2016 The Flood Warning is cancelled for the Ochlockonee River near Concord (CR 12). * At 11:00 PM Tuesday the stage was 35.97 feet. * Fell below flood stage at 10:00 PM Tuesday. * Flood stage is 36.0 feet. * Forecast: The river will continue to fall to 35.2 feet by Thursday morning. * Impact: At 36.0 feet: Primary access to homes along county highway 12 on the east bank of the river in Leon County may become restricted. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 7, 7:22 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 7, 7:22 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 PM EST SUN FEB 7 2016
.Near Term [Through Tonight]...
The 4 pm EST regional surface analysis showed a broad high
pressure system across much of the Southeast. A cold front was
moving southeastward through AR and OK, and this front will move
through our forecast area on Monday. We expect clear skies and
light winds overnight, but there may be just enough wind to
prevent a freeze at most locations. However, a few sites could
briefly reach freezing (away from the cities and beaches), and
patchy frost is also possible.
&&
.Prev Discussion [622 PM EST]...
.Short Term [Monday Through Tuesday Night]...
A weak cold front will move through the CWA on Monday and latest
guidance is a bit wetter with the system than the previous dry
front thinking. QPF with the front will be light, generally less
than a tenth of an inch. With the light amounts, think guidance is
having a hard time showing higher PoPs, but with the upward trend
and good agreement with light QPF, have increased PoPs for
tomorrow. The best chances will be across the eastern portion of
the CWA. Even with increasing PoPs, the forecast may still be on
the lower side. The front will push out of the area Monday night with
some precip lingering over the marine area.
Winds will be stronger Monday and Tuesday with sustained values
up to 20 mph and gusts to around 25-28mph. Wind speeds will remain
below wind advisory criteria though.
Low temperatures will cool down behind the front with some areas
dropping below freezing. At this point though, too limited in area
for a Freeze Watch for Monday night. By Tuesday night though most
of the area is below freezing and will likely require a Freeze
Warning if trends hold.
.Long Term [Wednesday Through Sunday]...
With a trough situated over the eastern CONUS, the CWA will remain
in NW flow aloft for the majority of the long term. Overall
though, limited waves affecting the CWA through Sunday. The GFS
is hinting at a shortwave Friday to Saturday that could bring some
rain back to the area in that time frame. The ECMWF is a little
more subtle with the wave but still develops some precip for the
area. So, other than a slight chance of rain with the system the
long term remains dry with high pressure building in for the
second half of the weekend.
.Aviation...
[Through 00Z Monday] Fair skies and light W-NW winds will prevail
overnight. W Winds will become strong and gusty by late Monday
morning or early afternoon as a cold front moves through the
region. Sustained winds of 15 to 20 KT with gusts to 30 KT are
likely. VFR cigs (4-6k ft) will develop by afternoon, with SHRA
possible around KVLD and KCTY.
.Marine...
Winds are on a weakening trend, but given observations and the
forecast, will hold onto the Small Craft Advisory for a few more
hours. Winds will start to increase again around sunrise. With a
front coming through on Monday, winds will remain strong both
Monday and Tuesday with gusts into the Gale range. Have upgraded
the Gale Watch to a Gale Warning - the exception is the far
eastern marine zones where the Gale Watch was left in place. With
these stronger winds, seas will reach to around 14 feet. Winds
will weaken on Wednesday and fall below advisory criteria on
Thursday.
.Fire Weather...
The expected strong winds through Tuesday will keep dispersion
values above normal, even during the overnight period on Monday
night. Daytime dispersions will be above 75. Although the airmass
will be cool and dry the next few days, RH values are not expected
to fall below locally critical thresholds.
.Hydrology...
No significant rainfall is expected over the next seven days, which
will allow river levels across much of South Georgia and Alabama to
drop below action levels. However, down into North Florida, flooding
will continue for some time on the Choctawhatchee and Apalachicola
Rivers. The Withlacoochee River will also be on the rise through the
coming week.
On the Choctawhatchee, Caryville crested this morning at 13.65 feet
in minor flood stage. Further downstream at Bruce, moderate flooding
is expected to continue, with the river cresting near 15.5 feet on
Tuesday afternoon.
On the Chattahoochee/Apalachicola Rivers, releases from Walter F
George have been cut back considerably. Blountstown will remain in
flood for some time, but has crested for this event, having peaked
at 21.01 feet this morning, with the river dropping slowly
throughout the remainder of the week.
Over on the Withlacoochee/Little River system, Valdosta is cresting
this morning. Increased flows down the Little River will approach
peak levels late tonight into Monday. The combined flow from these
two sources will result in rises at the US-84 crossing approaching
107.6 feet on Tuesday night, just below moderate flood stage. Should
this crest verify, the next downstream point near Pinetta could
approach flood stage late next week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 35 63 34 51 30 / 0 20 20 0 0
Panama City 47 59 38 51 37 / 0 10 10 0 0
Dothan 35 58 31 47 29 / 0 20 10 0 0
Albany 34 58 31 47 29 / 0 20 10 0 0
Valdosta 35 62 34 50 30 / 0 30 10 0 0
Cross City 36 64 37 54 31 / 0 30 20 10 0
Apalachicola 45 63 39 53 37 / 0 10 10 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Gale Watch from Monday afternoon through Tuesday evening FOR
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM.
Gale Warning from 7 AM Monday to 7 PM EST Tuesday FOR Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...FOURNIER
SHORT TERM...FIEUX
LONG TERM...FIEUX
AVIATION...FOURNIER
MARINE...FIEUX
FIRE WEATHER...FOURNIER
HYDROLOGY...MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:23 AM EST | Wind Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more | 18 hr |
| Feb 8, 3:28 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 49 hr |
| Feb 8, 3:28 AM EST | High Surf Advisory | TAE | Bay, Gulf | 49 hr |
| Feb 8, 2:57 PM EST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 13 hr |
| Feb 8, 3:06 PM EST | Small Craft Advisory | TAE | 52 hr |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.